| Model Number |
BA25-60/I16-40 |
| Medical Device Problem Codes |
Use of Device Problem (1670); Insufficient Device Problem Information (3190); Separation Problem (4043)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
03/09/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and two (2) iliac limb stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately six (6) years post initial procedure, a type 3a endoleak was identified.It was reported that there was separation between the bifurcated stent graft and the iliac limb stent graft on both sides.An intervention was completed.The physician elected to implant three (3) iliac limb stent grafts to resolve this event.The patient was reported as stable post the secondary procedure.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3a endoleak is unconfirmed due to a lack of medical imaging.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.During the investigation, endologix found reasonable evidence to suggest the device was used off-label (the right common iliac artery aneurysm measuring 3.12cm where it should be 10-23mm and there was no aortic abdominal aneurysm present at the time of implant).The final patient status was discharged on the first post operative day following a secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: h6: device code: remove code 3190; h6: result code: remove code 3233; h6: conclusion code: remove code 11.